Discussions that mention demerol

Pain Management board


I don't really think constipation has all that much effect on absorption. Actually, the longer the med remains in transit, the more absorption could take place.

I imagine the added discomfort is more related to constipation and bloat than poor absorption. One other possibility. When the meds are metabolized in the liver, there are usually resulting metabolites, some of which can become toxic when they accumulate. The best example is Demerol, which has fallen out of favor because of the potential for accumulation of toxic metabolites. What I'm thinking is, if constipation is present, and one has accumulated nasty metabolites that are usually excreted via the feces, then the longer the constipation remains, the longer the person is exposed to the toxicity. This could also account for added discomfort and other unpleasant side-effects.

steve